Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
-
Korean J Gastrointest Endosc. 2004 Aug;29(2):85-89. Korean. Original Article.
Byun YH , Jo YJ , Kim TH , Park YS , Joo JE , Park SW , Lee JY , Kim YI .
Department of Internal Medicine, Eulji University School of Medicine, Seoul, Korea. jyj1138@eulji.or.kr
Department of Pathology, Eulji University School of Medicine, Seoul, Korea.
Abstract

Anaphylaxis is an acute life-threatening event, presenting with various clinical symptoms. However, each pathophysiologic mechanism has not been completely understood. We report a case of atypical duodenal ulcers after cephradine induced anaphylactic shock. A 33-year-old woman was injected intravenously of cephradine and propofol for genoplasty, and anaphylactic reaction developed. After the recovery of shock, the patient who complained severe epigastric pain showed unusual endoscopic findings which were are multiple, irregular and shallow ulcerations at the bulb and the second portion of the duodenum. The symptom got improved after ulcer treatment. Histologically, the ulcerating inflammation was detected with eosinophilic infiltration and vascular thrombi. The skin provocation test for cephradine was positive. We suggest that the atypical duodenal ulcer was induced by transient ischemic mucosal injury and chemical damage due to the anaphylactic reaction.

Copyright © 2019. Korean Association of Medical Journal Editors.